Minimizing increasing convex along rays functions based on abstract convexity

Document Type : Research Paper


The Graduate University of Advanced Technology, Faculty of Science and Modern Technologies, Department of Mathematics, Kerman, Iran



In this paper, a problem whose cost function and constraints are increasing convex along rays is considered. For solving such problems, an algorithm is presented that is inspired by the generalized Cutting Angle Method. A set that contains the optimal solution of the mentioned problem is defined. Some numerical examples are presented to confirm the validity and accuracy of the algorithm.


[1] T.M. Abasov and A.M. Rubinov, Subdifferential of Some Classes of Non-smooth Functions, Mathematical Models of 
     Analysis of Non-smooth Models, St. Petersburg University Press, Russia 1996.
[2] M. Andramonov, A. Rubinov and B. Glover, Cutting angle methods in global optimization, Appl. Math. Lett., 12(3) 
     (1999), 95-100.
[3] A.M. Bagirov, L. Jin, N. Karmitsa, A. Al Nuaimat and N. Sultanova, Subgradient Method for Nonconvex Nonsmooth 
     Optimization, J. Optim. Theory Appl., 157(2) (2013), 416-435.
[4] A. Bagirov, N. Karmitsa and M. Mäkelä, Introduction to Nonsmooth Optimization, Springer International Publishing 
     Switzerland, 2014.
[5] A.R. Doagooei and H. Mohebi, Monotonic analysis over ordered topological vector spaces, IV. J. Glob. Optim., 45 
     (2009), 355-369.
[6] J. Dutta, J.E. Martinez-Legaz and A.M. Rubinov, Monotonic analysis over cones II, Optimization, 53 (2004), 529-547.
[7] S.S. Kutateladze and A.M. Rubinov, Minkowski Duality and its Applications, Nauka, Novosibirsk, 1976.
[8] J.E. Martınez-Legaz, Quasiconvex duality theory by generalized conjugation methods, Optimization, 19 (1988), 
[9] J.E. Martınez-Legaz, A.M. Rubinov and S. Schaible, Increasing quasi-concave co-radiant functions with applications in 
     mathematical economics, Math. Methods Oper. Res., 61 (2005), 261-280.
[10] R. Meyer, The validity of a family of optimization methods, SIAM J. Control, 8(1) (1970), 41-54.
[11] H. Mohebi and A.R. Doagooei, Abstract convexity of extended real valued increasing and positively homogeneous 
       functions, J. DCDIS B, 17 (2010), 659-674.
[12] H. Mohebi and H. Sadeghi, Monotonic analysis over ordered topological vector apaces I, Optimization, 56(3) (2007), 
[13] H. Mohebi, Abstract convexity of radiant functions with applications, J. Glob. Optim., 55}(3) (2013), 
[14] H. Mohebi, Increasing and Positively Homogeneous Functions on Topological Vector Spaces, Encyclopedia of 
       Optimization, 1576-1586, Springer, Berlin, 2009.
[15] A. Neumaier, Complete search in continuous global optimization and constraint satisfaction, Acta Numer., 13 (2004), 
[16] D. Pallaschke and S. Rolewicez, Foundations of Mathematical Optimization (Convex Analysis without Linearity), Kluwer 
       Academic Publishers, Boston, 1997.
[17] P.M. Pardalos and J.B. Rosen, Methods for global concave minimization, a bibliographic survey, SIAM Rev., 28 (1986), 
[18] R.T. Rockafellar, Convex Analysis, Princeton University Press, Princeton, 1970.
[19] A.M. Rubinov, Abstract Convexity and Global Optimization, Nonconvex Optimization and its Applications, Vol. 44, 
       Kluwer Academic Publishers, Dordrecht, Boston, 2000.
[20] A.M. Rubinov and B.M. Glover, Increasing convex-along-rays functions with application to global Optimization, J. 
       Optim. Theory Appl., 102 (1999), 615-642.
[21] A.M. Rubinov, B.M. Glover and V.A. Jeyakumar, General approach to dual characterizations of inequality systems with
       applications, J. convex anal., 2(1/2) (1995), 309-344.
[22] J. Sadeghi and H. Mohebi, Solving Reverse Convex Programming Problems Using a Generalized Cutting Plane 
       Method, Iranian Journal of Science and Technology, Transactions A., 43 (2019), 1893-1904.
[23] Z. Semadeni, Banach Spaces of Continuous Functions, PWN, Warszawa, 1971.
[24] I. Singer, Abstract Convex Analysis, Wiley-Interscience, New York, 1997. 
[25] A. Zaffaroni, Superlinear separation and dual characterizations of radiant functions, Pac. J. Optim., 2(1) (2006),